Publisher DOI: 10.1007/s00020-014-2164-7
Title: On the zeros of eigenpolynomials of hermitian Toeplitz matrices
Authors: Bünger, Florian 
Keywords: Primary 15B05;Secondary 15B57
Issue Date: 4-Jun-2014
Publisher: Springer
Source: Integral Equations and Operator Theory 3 (80): 323-351 (2014)
Journal or Series Name: Integral equations and operator theory 
Abstract (english): This article refines a result of Delsarte, Genin, Kamp (Circuits Syst Signal Process 3:207–223, 1984), and Delsarte and Genin (Springer Lect Notes Control Inf Sci 58:194–213, 1984), regarding the number of zeros on the unit circle of eigenpolynomials of complex Hermitian Toeplitz matrices and generalized Caratheodory representations of such matrices. This is achieved by exploring a key observation of Schur (Über einen Satz von C. Carathéodory. Sitzungsberichte der Königlich Preußischen Akademie der Wissenschaften, pp. 4–15, 1912) stated in his proof of a famous theorem of Carathéodory (Rendiconti del Circolo Matematico di Palermo 32:193–217, 1911). In short, Schur observed that companion matrices corresponding to eigenpolynomials of Hermitian Toeplitz matrices H define isometries with respect to (spectrum shifted) submatrices of H. Looking at possible normal forms of these isometries leads directly to the results. This geometric, conceptual approach can be generalized to Hermitian or symmetric Toeplitz matrices over arbitrary fields. Furthermore, as a byproduct, Iohvidov’s law in the jumps of the ranks and the connection between the Iohvidov parameter and the Witt index are established for such Toeplitz matrices.
URI: http://hdl.handle.net/11420/7881
ISSN: 1420-8989
Institute: Zuverlässiges Rechnen E-19 
Type: (wissenschaftlicher) Artikel
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

11
Last Week
3
Last month
checked on Dec 2, 2020

Google ScholarTM

Check

Add Files to Item

Note about this record

Export

Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.